Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
158 Doctors are Online

Cause of yellow spot on the skin - Online Doctor Chats

Date : 21-Feb-2012
User rating for this question
Very Good Posted in: Skin Hair and Nails
Answered by

General & Family Physician
Practicing since : 2004
Answered : 37 Questions
User :   I have a yellow spot on my thigh. It isn't large, about the size of a penny. I had an appointment with the dermatologist for Friday, but I needed to cancel it due to an upcoming emergency trip. Should I be concerned enough to not let it wait 3-4 weeks for the next appointment?
Doctor :   Hi
Doctor :   Dr XXX here
User :   Hi
Doctor :   Let me read your query.
User :   Thank you.
Doctor :   May i know your age?
User :   28
User :   The spot feels like dead skin. I put hydrocortizone lotion on it today, don't know the results yet.
Doctor :   Since how long are you having this spot?
Doctor :   Has it increased in size recently?
User :   About a week. After it didn't go away for 2 days, I made the appointment.
User :   Not likely, but it may have increased slightly
Doctor :   Any itching, pain or any other symptom?
User :   Some skin peeled off from the inner portion. There is an outer border.
User :   No, no itching or pain.
User :   It's not exactly round either, more like an oblong cloud shape.
Doctor :   May i know your occupation because sometimes these spots are due to exposure to external dyes also.
User :   I am a XXX
User :   Maybe a reaction to sun or sunblock? But it's weird that it only affected one body part.
User :   and a part that is covered by boxers/shorts/swim shorts
Doctor :   There are various reasons of these spots as allergy, infection, hormonal imbalance, excess sun exposure.
User :   What would be a cause for immediate concern?
Doctor :   It can be just hyperpigmentation also
Doctor :   No it does not seem to be serious.
Doctor :   Since you do not have any other symptom.
User :   Ok, thank you.
Doctor :   Please do not practice self medication as the medicines may alter its nature.
Doctor :   You can apply AloeVera lotion on it
Doctor :   Are you there?
Doctor :   It seems you have moved out of the chat window. Please log in back if you have medical queries
Question is related to
Diseases and Conditions
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor